Florida, 2022Flood and Damaging Wind in Florida, June 25, 2022
June 25, 2022 · NWS MFL · 3 events in 1 county or zone
A frontal system over Central Florida and moist, unstable air to the south across the southern Florida peninsula led to the development of scattered to numerous thunderstorms, some with torrential rainfall which led to localized flooding and frequent lightning strikes.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A frontal system over Central Florida and moist, unstable air to the south across the southern Florida peninsula led to the development of scattered to numerous thunderstorms, some with torrential rainfall which led to localized flooding and frequent lightning strikes.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Jun 25, 1:46 PM EST, 7 minutes earlier.
Area forecast discussion, Jun 25, 1:46 PM EST, 7 minutes before
Area Forecast Discussion
National Weather Service Miami FL
246 PM EDT Sat Jun 25 2022
.SHORT TERM (Today through Sunday)...
A hot, unsettled weather pattern will persist across South Florida
this weekend as a surface frontal boundary slides southward across
the peninsula. The front is associated with an area of low pressure
over eastern Canada that extends south from the Canadian Maritimes
and New England over the Atlantic waters off the eastern seaboard of
the United States to our region. The deep layered high pinched to
the west still remains centered over the Gulf and southern plains.
Starting with temperatures this weekend, the forecast remains warm
with highs in the 90s in most places with triple digit heat index
values each day. Overnight lows will not offer much recovery with
most areas in the 70s with slightly high values along the coasts.
Sea breezes will likely serve as the convective focus both Saturday
and Sunday with late morning showers eventually giving way to
afternoon and evening thunderstorms where boundaries collide. The
light easterly flow could allow for the convection that flares up
over the interior to retreat back towards the Gulf coast. Overnight
convection over the waters will reset the pattern for Sunday. One
slight change to the pattern with the frontal boundary entering the
region on Sunday is that the winds will shift the convective focus
westward into Southwest Florida more by afternoon but Southeast
Florida could see an earlier start thanks to Atlantic convection.
Slow storm motions present a flooding concern due to excessive
rainfall, particularly in urbanized and other poorly draining areas.
One mitigating factor is that most areas are not saturated which
creates some tolerance for a few inches of rain but that could
quickly change by Sunday if activity sits over an area today. Strong
to locally damaging wind gusts cannot be ruled out today either,
particularly with the strongest storms.
.LONG TERM (Monday through Saturday)...
Abundant tropical moisture will remain across the region on Monday.
Convection will be mainly diurnally driven with little synoptic
flow, high rainfall rates and antecedent conditions will lead to
localized flooding concerns along the urban corridor. Strong storms
could quickly produce 2 to 3 inches of rain on top of rain from
previous days. Therefore, the Weather prediction center currently
has most of South Florida under a Day 3 (Monday) Marginal risk of
excessive rainfall. A few strong storms will also be possible on
Monday with being gusty wet microburst and frequent lightning on top
of the flooding rain threat.
As we move into the middle of next week, a more typical summertime
pattern will take place across South Florida with diurnal sea breeze
convection with afternoon showers and thunderstorms. A little bit
of drier air on Tuesday with a little less overall coverage but
for the middle of the week POPs will be fairly close to climo with
typical South Florida afternoon convection.
Towards the extended portion of period an increase in tropical
moisture as we move into the holiday weekend. Increasing
precipitable water values with moderate easterly wind flow will lead
to an unsettled weather pattern. Storms will be diurnally driven
with overall higher coverage across the region. Progression given
the easterly flow will be along the east coastin late morning
early afternoon before storms move towards the interior and west
coast given the synoptic flow.
Highs in the extended portion of the long term will be in the low
90s across the region.
&&
.AVIATION(18Z TAFS)...
Scattered showers and storms will develop near the terminals this
afternoon and they will move slowly towards the interior. Periods of
MVFR or IFR are possible this afternoon/evening in and around
showers and thunderstorms. Convection will diminish late in the
evening into the early overnight hours before returning on Saturday
morning.
&&
.MARINE...
Light winds combined with the approaching frontal boundary make for
some directional variability over the coming days. Sea breezes each
day will allow nearshore winds to turn onshore by late morning and
remain that way until the sea breeze retreats back offshore in the
evening. The unsettled pattern of the next few days will keep
showers and thunderstorms in the forecast which could cause locally
higher winds and seas for mariners.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 77 90 77 89 / 30 60 30 60
West Kendall 75 90 75 90 / 30 60 30 60
Opa-Locka 76 90 77 90 / 30 60 30 60
Homestead 76 89 76 89 / 30 50 30 60
Fort Lauderdale 78 88 78 89 / 30 60 30 60
N Ft Lauderdale 78 89 78 89 / 40 60 30 50
Pembroke Pines 76 90 77 89 / 30 60 30 60
West Palm Beach 76 89 77 89 / 60 60 30 50
Boca Raton 77 90 77 90 / 40 60 30 50
Naples 76 90 76 91 / 50 80 40 70
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&
Tonight/Sunday and Aviation/Marine...RAG
Sunday Night through Saturday...Kelly
Visit us at weather.gov/miami
Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Jun 25, 3:07 AM EST, 10 hours 46 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
407 AM EDT Sat Jun 25 2022
AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
260215-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
407 AM EDT Sat Jun 25 2022
...Scattered/Numerous Storms Excepted This Weekend Into Next Week...
...A Few Strong Storms Possible This Weekend Into Early Next Week...
...Possible Flooding Concerns Through Next Week...
This hazardous weather outlook is for South Florida.
.DAY ONE...TODAY AND TONIGHT
Thunderstorms: Scattered to numerous thunderstorms are expected this
afternoon into the early evening hours. A few of the storms could
become strong. Potential impacts from the strong storms will be
lighting strikes, gusty winds, and heavy rainfall.
Wind: Wind gusts up to 40 mph are possible with any storms that
develop.
Temperatures: Highs today will be in the lower 90s over most areas,
except around 90 metro areas. This will allow for the heat index
readings to get up to around 100 over most areas.
Flooding: Heavy rainfall is possible from any storms that do develop
today which can cause low lying and poor drainage flooding especially
over the northern areas of South Florida.
Waterspouts: An isolated waterspout will be possible over the local
waters within the stronger thunderstorms.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
Showers and thunderstorms will become more widespread across all of
South Florida late this weekend and into next week. A few of the
storms could become strong into next week over South Florida, as
hail, gusty winds and frequent lightning strikes may occur.
There is also the potential for periods of heavy rainfall,
especially late this weekend and into early next week. Weather
Prediction Center has also put South Florida in Marginal Risk of
flooding for Sunday and Monday.
.SPOTTER INFORMATION STATEMENT...
Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind and flooding to the
National Weather Service forecast office in Miami.
For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.
Baxter
In the hours before
Special weather statement, Jun 25, 11:55 AM EST, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Miami FL
1255 PM EDT Sat Jun 25 2022
FLZ070-251745-
Inland Collier County FL-
1255 PM EDT Sat Jun 25 2022
...A strong thunderstorm will impact portions of central Collier
County through 145 PM EDT...
At 1255 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm 9 miles northeast of Royal Palm Hammock, or 11
miles southeast of Golden Gate Estates. This storm was nearly
stationary.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Golden Gate Estates, Copeland, Fakahatchee Strand State Preserve,
Picayune Strand State Forest, South Blocks Golde and Intersection
I-75 And Everglades Blvd.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Excessive cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Persons participating in outdoor activities should seek sturdy
shelter until this storm passes. Open shelters found in parks,
beaches, or golf courses offer no protection from the dangers of
lightning.
&&
LAT...LON 2601 8161 2619 8161 2622 8135 2595 8134
TIME...MOT...LOC 1655Z 266DEG 2KT 2609 8148
LIGHTNING...EXCESSIVE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RAGSpecial weather statement, Jun 25, 1:21 PM EST, 32 minutes before
Special Weather Statement
National Weather Service Miami FL
221 PM EDT Sat Jun 25 2022
FLZ071-072-251845-
Inland Broward County FL-Metro Broward County FL-
221 PM EDT Sat Jun 25 2022
...A strong thunderstorm will impact portions of central Broward
County through 245 PM EDT...
At 221 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Weston, or near Sunrise, moving south at
10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Pembroke Pines, Davie, Plantation, Sunrise, Weston, Cooper City,
Sawgrass Mills Mall, Royal Palm Ranches, Sunshine Acres, Intersection
I-75 And U.S. 27, Intersection I-75 And Griffin Road, Pine Island
Ridge and Markham Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2618 8045 2618 8029 2603 8026 2602 8045
TIME...MOT...LOC 1821Z 347DEG 7KT 2612 8037
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KellySpecial weather statement, Jun 25, 1:26 PM EST, 27 minutes before
Special Weather Statement
National Weather Service Miami FL
226 PM EDT Sat Jun 25 2022
FLZ072-074-172-173-251900-
Coastal Broward County FL-Metro Broward County FL-
Metropolitan Miami Dade FL-Coastal Miami Dade County FL-
226 PM EDT Sat Jun 25 2022
...A strong thunderstorm will impact portions of northern Miami-Dade
and southern Broward Counties through 300 PM EDT...
At 226 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over West Park, or near Hallandale, moving
south at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Miami, Hialeah, Fort Lauderdale, Pembroke Pines, Hollywood, Miramar,
Davie, Miami Beach, Plantation, Surfside, Hallandale, Miami Gardens,
North Miami, North Miami Beach, Aventura, Dania Beach, Miami Lakes,
Cooper City, Hialeah Gardens and Sunny Isles Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Excessive cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2582 8011 2589 8036 2613 8021 2608 8012
TIME...MOT...LOC 1826Z 019DEG 8KT 2598 8019
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
SBEvent by event
1 thunderstorm wind, 1 flood, 1 lightning. Local standard time, as filed.
Thunderstorm Wind, Broward
- When
- June 25, 1:53 PM EST
- Where
- Broward County, 0.68 mi W of Hollywood N Perry Ar
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 26.001, -80.241
A thunderstorm wind gust of 61 mph was recorded at the ASOS station KHWO at North Perry Airport in Pembroke Pines.
Small hail was also observed in the general vicinity.
Flood, Broward
- When
- June 25, 2:00 PM EST to 4:00 PM EST
- Where
- Broward County, 1.31 mi W of Lauderhill to 2.52 mi SW of Lauderdale Lakes
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 26.096, -80.221
Street flooding was reported in Plantation from slow-moving heavy showers and thunderstorms. Measured rainfall in the area was in the 2.5 to 3.5 inch range which fell in an hour or less.
Lightning, Broward
- When
- June 25, 2:30 PM EST
- Where
- Broward County, 2.26 mi WNW of Lauderhill
- Property damage
- $2,000
- Reported by
- Broadcast Media
- Coordinates
- 26.116, -80.232
Media reported a house struck by lightning at the 6200 block of SW 5 Street in Plantation. Fire officials from Plantation stated that a water heater caught fire inside the home and dealt with a gas leak. The fire department stated the time of occurrence was around 3:30 PM.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in New Mexico, June 25, 20221 death · 1 event
- Hail and Damaging Wind in South Dakota, June 25, 2022$69,000 · 2 in hail · 6 events
- Heat in California, June 25 to 27, 202221 events
- Drought in Tennessee, June 25 to 30, 202219 events
- Damaging Winds in West Virginia, June 25, 2022$14,000 · 55 kt wind · 2 events
- Heat in Arkansas, June 25 to 26, 20229 events
- Flash Flooding and Hail in Illinois, June 25 to 26, 202261 kt wind · 9 events
- Hail in Nebraska, June 25, 20222.75 in hail · 4 events
- Flash Flooding and Damaging Winds in West Virginia, June 25 to 27, 2022$4,000 · 50 kt wind · 4 events
- Hail in Oklahoma, June 25, 20222.25 in hail · 4 events
- Damaging Winds in Illinois, June 25, 202252 kt wind · 3 events
- Dust Storm and Damaging Wind in Arizona, June 25, 202251 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1042076, 1042083, 1042087.